1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Bruising

Discussion in 'Ask A Question' started by MrBear2016, Feb 14, 2022.

  1. MrBear2016

    MrBear2016 Type 2 · Member

    Messages:
    13
    Likes Received:
    2
    Trophy Points:
    43
    Hi All,

    Sorry it's me again with yet another question. But I'd like to say a huge thanks to everyone who's helped so far.

    I have recently started to inject insulin in to my tummy and have notice that started to come up with little yellow bruises is this normal?

    They are not painful they just look a little unsightly.
     
    • Like Like x 1
  2. becca59

    becca59 Type 1 · Well-Known Member

    Messages:
    2,378
    Likes Received:
    2,931
    Trophy Points:
    198
    Unfortunately bruising is common. For some more than others. I also find I bruise in some areas more than others. But have basically just learned to live with them. As I’m 62 and don’t expose my flesh much these days, I’ve stopped worrying about it. My needles are 4mm but it makes no difference.
     
    • Like Like x 1
  3. In Response

    In Response Type 1 · Well-Known Member

    Messages:
    1,705
    Likes Received:
    937
    Trophy Points:
    173
    I too bruise - I was told "some people just bruise easily".
    Overall, I found changing needles every time helped.
    When I first started injecting, the advice was to pinch and inject. The advice to inch seems to have gone out of the window as needles have got shorter. However, I found I was more likely to bruise if I did not pinch. This may be because I am slim but could be worth trying.

    Otherwise, it is not something to be concerned about - you have just injected into a blood vessel.
     
    • Like Like x 1
  4. Hertfordshiremum

    Hertfordshiremum · Well-Known Member

    Messages:
    372
    Likes Received:
    180
    Trophy Points:
    63
    Hi I bruise really badly and if I inject near a bruise I often find the insulin then takes ages to kick in or doesn’t seem to do it’s job at all. I have been told to leave a good inch clear around a bruise for any subsequent injections.
    Switching to longer needles really helps avoid bruising. Gets past lots of little blood vessels and veins. There are 5mm, 6mm and 8mm needles. I started on 4mm and worked my way up to 8mm! It’s really helped.
    I am not worried about the bruises themselves it’s the fact that my insulin doesn’t work properly when I get too many bruises. An endocrinologist phoned me after I took a photo and emailed it to my nurse, he said you should expect 1 bruise in every 5-6 injections at most. Any more and change to a different needle. As Type 1 I am on 5-6 injections/day.
    I also used to get red lumps appear almost immediately after some injections and there are silicone coated needles available called ‘microdot’ as opposed to the cheaper ‘novofine’ . The microdot needles have completely eliminated this problem for me, and my nurse tells me she has other people on these who just get covered in bruises and/or lumps.
    A few bruises are to be expected but if you have a lot and can’t find a clear inch to inject then I would be asking to change needles. Keep an eye on how it goes.
     
    • Like Like x 1
  5. Smiler99

    Smiler99 Type 1 · Well-Known Member

    Messages:
    137
    Likes Received:
    34
    Trophy Points:
    48
    I get a lot of bruising also and I am on smallest needle I was told to injection my long acting in my top of leg and fast acting in my tummy area
     
    • Like Like x 1
  6. nicki92

    nicki92 Type 1 · Active Member

    Messages:
    40
    Likes Received:
    16
    Trophy Points:
    28
    Same, but sometimes I find it really hard to find a spot in my thigh that isn't really painful to get the needle in, even using 4mm
    My thighs are also the only places where I've bruised
     
    • Hug Hug x 1
  7. Fruitella

    Fruitella Type 2 · Well-Known Member

    Messages:
    303
    Likes Received:
    192
    Trophy Points:
    83
    I find its the quality of the needle. GPs swapped me from BD 4mm to MyLife 4mm. Nurse changed me back then GP pharmacist changed back to MyLife - I now source my own BD ones and no bruising.
     
    • Like Like x 1
  8. Smiler99

    Smiler99 Type 1 · Well-Known Member

    Messages:
    137
    Likes Received:
    34
    Trophy Points:
    48
    Me to I have asked but my dB nurse won't change them so I may go to doctor keep me informed if you find something that doesn't cause bruising
     

    Attached Files:

  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook